Treatment of Dermatologic Adverse Events Induced by Oncological Treatments Using Compounded Medications
Author(s): Zur Eyal
Issue: Nov/Dec 2018 - Volume 22, Number 6
View All Articles in Issue
Abstract: Radiotherapy and epidermal growth factor receptor inhibitors, as important representatives of current chemotherapy, are crucial and irreplaceable treatments of modern oncology. These two types of treatments frequently cause severe dose-dependent dermatologic adverse events that can negatively affect a patient’s quality of life and compliance and cause inappropriate dose reductions and even treatment brakes. This article aims to emphasize new scientific data, published in peer reviews, regarding new possibilities to manage these debilitating dermatological adverse events. Since part of the scientific findings is new, the responsibility to enable pharmacologic treatment is in the compounding pharmacist domain. The article also suggests new formulations to the new pharmacologic treatment.
Related Keywords: Eyal Zur, BSc Pharm, RPh, MBA, cancer medicine, medical oncology, radiotherapy, epidermal growth factor receptor inhibitors, EGFR, dermatologic adverse events, acneiform rash, paronychia, inflammation, mucositis, xerosis, pruritus, hair changes, inflammatory changes, fingernails, keratinocytes, formulation, heparinoid cream, heparinoid lotion, topical preparations, ivermectin cream, ivermectin lotion, 5-aminolevulinic acid hydrochloride cream, case reports, radiation dermatitis, propranolol hydrochloride, topical corticosteroids
Related Categories: CANCER AND AIDS, DERMATOLOGY, FORMULATIONS, CASE REPORTS, ADVERSE DRUG EVENTS, PREVENTIVE MEDICINE/WELLNESS
Download in electronic PDF format for $35